Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jan 3, 2000, 9:01 PM EST for Hamilton County, Meigs County, Rhea County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 9:01 PM EST (02:01 UTC)
- Expired
- Jan 3, 2000, 9:30 PM EST
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Hamilton County, TN, Meigs County, TN, Rhea County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
043 WUUS54 KMRX 040202 SVRMRX TNC065-121-143-040230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 901 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN TENNESSEE MEIGS COUNTY IN EASTERN TENNESSEE RHEA COUNTY IN EASTERN TENNESSEE * UNTIL 930 PM EST * AT 901 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF GRAYSVILLE TO 11 MILES NORTHWEST OF SODDY-DAISY TO CHATTANOOGA... MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OOLTEWAH AROUND 915 PM EST SHADY GROVE AROUND 920 PM EST BIRCHWOOD AROUND 930 PM EST THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ PDK NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:20 PM EST, 41 minutes earlier.
Area forecast discussion, Jan 3, 8:20 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 820 PM EST MON JAN 3 2000 A STRONG SURFACE AND UPPER LEVEL STORM SYSTEM IS CONTINUING ITS TREK TO THE EAST. CURRENT KMRX/KHTX RADAR SHOWS LINE OF SHOWERS AND THUNDERSTORMS JUST NOW APPROACHING THE PLATEAU. INSTABILITY OVER THE CWA IS WEAK...AND 00Z ANALYSIS SHOWS DIRECTIONAL AND SPEED SHEAR OVER THE CWA HAS DECREASED THE LAST COUPLE OF HOURS. THE MAIN CONCERN IS THE 50+KT WINDS AT 3000 FEET. AS THE THUNDERSTORMS MOVE INTO THE AREA...SEE AN ISOLATED REPORT OF SEVERE WINDS. AT THIS TIME...IT DOES NOT LOOK LIKE A MAJOR SEVERE WEATHER OUTBREAK ACROSS CWA. ANOTHER LIMITING FACTOR FOR A MAJOR SEVERE WEATHER OUTBREAK AS THE BEST LIFT AND UPPER LEVEL SUPPORT STILL REMAINS WELL WEST OF THE AREA. SURFACE/UPPER LEVEL COLD FRONT STILL WELL WEST OF AREA...AND WITH LAPS/MSAS SHOWING BEST INSTABILITY WEST OF CWA...DO NOT SEE A LOT OF SEVERE WEATHER. CURRENT FORECAST LOOKS GOOD...SO WILL NOT BE UPDATING FORECAST. .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.